Winter Weather, Bond
- When
- February 11, 10:00 AM CST to 8:00 PM CST
- Where
- Bond forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.887, -89.436 (the zone’s center; the record gives no point)
Light freezing rain and sleet fell during the morning hours of February 11, 2008 resulting in numerous auto accidents and schools closing early. Three injuries were reported in accidents in Clinton County.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Light freezing rain and sleet fell during the morning hours of February 11, 2008 resulting in numerous auto accidents and schools closing early. Three injuries were reported in accidents in Clinton County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 11, 6:12 AM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
612 AM CST MON FEB 11 2008
.DISCUSSION...
PRECIPITATION HAS ALREADY DEVELOPED ACROSS SOUTHEAST
KANSAS...NORTHWEST OKLAHOMA...AND SOUTHWEST MISSOURI...AND IS HEADED
TOWARD THE AREA. ALL GUIDANCE HAS SETTLED DOWN ON A PRIMARILY
FREEZING RAIN/SLEET EVENT ACROSS SOUTHEAST MISSOURI...CHANGING TO
SLEET AND SNOW FURTHER NORTH INTO SOUTHWEST ILLINOIS...AND PRIMARILY
SNOW WITH SOME FREEZING DRIZZLE MIXED IN ALONG AND NORTH OF THE I-70
CORRIDOR. HAVE CONVERTED THE REMAINDER OF THE WINTER STORM WATCH
OVER TO A WINTER WEATHER ADVISORY. THINK SNOW AMOUNTS WILL FALL
SHORT OF ADVISORY CRITERIA ACROSS MUCH OF THE ADVISORY
AREA...HOWEVER...ALL MODEL SOUNDINGS ALONG THE I-70 CORRIDOR HINT AT
AN EXTENDED PERIOD OF FREEZING DRIZZLE AS THE LOWER AND MIDDLE
LAYERS WARM THROUGH THE DAY AND INTO THE EVENING DUE TO STRONG WARM
ADVECTION AND DIABATIC PROCESSES. THIS REMOVES THE ICE CRYSTALS
FROM THE CLOUDS AND LEAVES SUPER COOLED WATER DROPLETS.
TEMPERATURES AT THIS TIME ARE PRIMARILY IN THE LOW TO MID TEENS
ACROSS THE ADVISORY AREA AND I DONT THINK SURFACE TEMPERATURES ARE
GOING TO GET ABOVE FREEZING TODAY...SO EVEN 2-5 HUNDREDTHS OF SUPER
COOLED DRIZZLE WILL FREEZE INSTANTLY TO UNTREATED SURFACES CAUSING
POTENTIALLY HAZARDOUS CONDITIONS ON ROADS. AS THE LOW LEVEL JET
NOSES NORTHEAST INTO ILLINOIS TODAY...IT WILL RUN INTO PROGRESSIVELY
COLDER AIR. WHILE SOUNDINGS ARE INDICATIVE OF FREEZING RAIN OVER
THE SOUTHEAST MISSOURI...OVER SOUTHERN ILLINOIS THEY ARE INDICATIVE
OF A SNOW/SLEET MIXTURE...ESPECIALLY THIS EVENING. ITS A
BORDERLINE ADVISORY/WARNING SITUATION IN THE SALEM AREA FOR INSTANCE
WHERE SOUNDINGS ARE HINTING AT A 3-5 HOUR PERIOD OF SLEET. IF THE
PRECIPITATION IS HEAVY ENOUGH WELL BE PUSHING OUR 1/2 INCH OF SLEET
WARNING CRITERIA OVER THERE.
ALL THIS ADDS UP TO A VERY COMPLEX FORECAST FOR THE NEXT 24 HOURS OR
SO...BASED PRIMARILY ON THE THERMAL PROFILES OF THE NAM. AN ERROR
OF A FEW DEGREES OR A FEW MILES IN ANY DIRECTION WILL DRASTICALLY
ALTER THE WEATHER ACROSS THE AREA.
MANY THANKS TO SURROUNDING UFOS FOR THE COLLABORATION COORDINATION
ON THIS TRICKY FORECAST
CARNEY
&&
.AVIATION...
FOR THE 12Z TAFS...
LEFT GOING FORECAST PRETTY MUCH ALONE WITH VFR CONDITIONS THIS
MORNING AND LOWERING CIGS DURING THE AFTERNOON AT ALL SITES.
STL/SUS/COU WILL BE ON THE NORTHERN EDGE OF THE PRECIP SHIELD WITH
UIN NOT SEEING MUCH PRECIP AT ALL. COUS PRECIP SHOULD REMAIN RATHER
LIGHT THROUGHOUT THE DAY. STL/SUS SHOULD SEE A BETTER CHANCE FOR
ACCUMULATING SNOW...ESPECIALLY LATE THIS AFTERNOON AND EARLY
EVENING. THIS IS ALSO THE BEST PERIOD FOR EXPERIENCING IFR VSBYS
WITH THIS SYSTEM. TEMPERATURES APPROACH THE FREEZING MARK ALOFT
AROUND 00Z...SO ADDED SLEET. THERE MAY BE A PERIOD OVERNIGHT OF
SOME FREEZING DRIZZLE AREA WIDE...BUT COU SHOULD SEE THE BEST
CHANCE OF A LIGHT GLAZING. CIGS WILL CONTINUE TO DECREASE
OVERNIGHT. A COLD FRONT WITH NORTHWESTERLY WINDS IS EXPECTED TO
PUSH THROUGH THE REGION TOWARDS DAWN...BUT DUE TO THE LENGTH OF
GOING FORECAST...DECIDED TO LEAVE IT FOR THE 18Z TAF SET.
MILLER
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR CRAWFORD-IRON-
MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST TUESDAY FOR
BOONE-CALLAWAY-JEFFERSON-LINCOLN-MONTGOMERY-ST. CHARLES-ST.
LOUIS-ST. LOUIS CITY-WARREN.
WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR COLE-FRANKLIN-
GASCONADE-MONITEAU-OSAGE.
IL...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR RANDOLPH IL-
WASHINGTON IL.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST TUESDAY FOR
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-JERSEY IL-MADISON
IL-MARION IL-MONROE IL-ST. CLAIR IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 554 AM CST MON FEB 11 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 554 AM CST MON FEB 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX OF PRECIPITATION WILL DEVELOP OVER THE AREA TODAY...AND CONTINUE THROUGH TONIGHT. THE PRECIPITATION WILL PRIMARILY BE SNOW ALONG AND NORTH OF THE INTERSTATE 70 CORRIDOR...WITH A MIXTURE OF SNOW AND SLEET INTO SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...AND FREEZING RAIN AND SLEET SOUTH OF A LINE FROM BOURBON TO FARMINGTON. FREEZING DRIZZLE AND SLEET MAY ALSO MIX IN WITH THE SNOW ALONG THE INTERSTATE 70 CORRIDOR THIS AFTERNOON AND TONIGHT. PLEASE REFER TO SPECIFIC WINTER WEATHER ADVISORIES AND WINTER STORM WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SNOW AND FREEZING RAIN THURSDAY NIGHT AND FRIDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE REGION. THERE IS A CHANCE OF SNOW SATURDAY AND SATURDAY NIGHT OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS AS YET ANOTHER STORM SYSTEM AFFECTS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 AM CST MON FEB 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM SLEET STEELVILLE 37.97N 91.36W
02/11/2008 E0.10 INCH CRAWFORD MO LAW ENFORCEMENT
SLEET COVERING THE GROUND
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
917 AM CST MON FEB 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM SLEET POTOSI 37.94N 90.78W
02/11/2008 E0.10 INCH WASHINGTON MO LAW ENFORCEMENT
SLEET COVERING THE GROUND
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 AM CST MON FEB 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM FREEZING RAIN VIBURNUM 37.72N 91.13W
02/11/2008 E0.00 INCH IRON MO LAW ENFORCEMENT
LIGHT GLAZE
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
921 AM CST MON FEB 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM ICE STORM CENTERVILLE 37.44N 90.96W
02/11/2008 REYNOLDS MO LAW ENFORCEMENT
MIX OF FREEZING RAIN AND SLEET. GROUND IS COVERED AND
ROADS ARE SLICK.
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
923 AM CST MON FEB 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM ICE STORM 2 SSW POTOSI 37.91N 90.80W
02/11/2008 WASHINGTON MO TRAINED SPOTTER
FREEZING RAIN AND SLEET MIX. ROADS ARE COVERED AND QUITE
SLICK.
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CST MON FEB 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SLEET FARMINGTON 37.78N 90.43W
02/11/2008 E0.00 INCH ST. FRANCOIS MO LAW ENFORCEMENT
GROUND IS COVERED
&&
FGLASSThe national radar mosaic for the moment the first event began.
11 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82703, 82705, 82706, 82707, 82709, 82710, 82712, 82713, 82714, 82715, 82716.